Vol 3 No 3 (2018): Summer

Case Report(s)

  • XML | PDF | downloads: 50 | views: 173 | pages: 64-67

    The occurrence of psoriasis vulgaris could be associated with higher psychiatric morbidity. In this case report, we present a patient with bipolar mood disorder and psychotic features whose dermatological signs recovered after the psychiatric disorder partial treatment. Dermatological diseases could be associated with psychiatric disorders, and recurrence of psychiatric symptoms might be associated with the recurrence of the skin lesions.

  • XML | PDF | downloads: 149 | views: 185 | pages: 68-72

    Actinomyces species are non-spore forming Gram-positive bacilli. They are part of human/animal’s micro-flora and are also among soil inhabitants. Actinomycosis is an opportunisic, indolent, slow growing, chronic progressive and granulomatous infection caused primarily by Actinomyces israelii. Less than 100 cases of Actinomyces nueii isolates have been reported in the literature. Our case is a 47-year-old man who recognized two painless nodules in his scrotum six months after military training. He did not reveal his problem. Ten years later, both lesions inflamed and ruptured. He had been treated empirically. About 15 years later, the inflammation reappeared along with general sign and symptoms of acute disseminated infectious disease. In microbiology examination, Actinomyces neuii was isolated from purulent aspirate of scrotal lesions. Along with surgical drainage of abscess, he was treated with antibiotics. Physicians mus remember that chronic, not purulent lesions of Actinomyces may be misdiagnosed with malignancies, too. Some patients like our case may ignore mild sexual disease for its anatomic site. This ignorance may lead to a severe infection.

  • XML | PDF | downloads: 64 | views: 201 | pages: 73-77

    Fahr’s syndrome is a rare neurodegenerative disorder. Bilateral basal ganglia and dentate nuclei of the cerebellum are involved in this disorder and deposition of calcium is the hallmark of this syndrome. It has been recognized as a sporadic or inherited disease with variable presentations. In this article, we report a 40-year-old man with incidentally discovered brain calcifcation as the sole manifesation of Fahr’s syndrome. A 40-year-old male without any comorbidities was presented with brain calcifcation that was found incidentally. Brain imaging revealed symmetric calcifcations in bilateral basal ganglia, internal capsules, and cerebral white matter. This pattern of calcifcation is highly suspicious of Fahr’s syndrome. Other pathologic processes that could lead to intracranial calcifcation were excluded. We present a young patient with sporadic and asymptomatic Fahr’s syndrome after ruling out abnormalities of known calcium metabolism and developmental defects.

  • XML | PDF | downloads: 71 | views: 147 | pages: 78-81

    We presented a middle-aged woman with nonspecifc signs and symptoms, including dyspnea, lower limb edema, and elevated jugular venous pressure. Among these, the skin changes including nail changes, macroglossia and periorbital rash were the mos important clues to suspect primary amyloidosis. Paraclinical sudies were anemia, proteinuria and resricted cardiomyopathy. Abdomi nal fat pad biopsy is usually the frs sep to confrm the amyloidosis. However, despite the negative hisologic result of fat-pad biopsy, we performed duodenal biopsy that confrmed amyloidosis. This case report demonsrates the important value of duodenal tissue in order to conform the diagnosis of amyloidosis.

  • XML | PDF | downloads: 53 | views: 135 | pages: 82-85

    Cutis aplasia is a rare, benign, congenital, and localized skin defect disorder with multiple underlying causes. Vascular events are one of the underlying causes. However, they are not a common cause. Small cutis aplasia without bony defect gradually heals without any complication. Rare complications are seen in scalp aplasia with bony defect like hemorrhage, meningitis and thrombosis. We reported a neonate with limb skin aplasia of 4×3 cm size and normal other physical signs and symptoms. Gradually he developed overriding of skull sutures near his discharge time. We found a similar picture of the brain ischemia in imaging on the 24th day of his birth. This case and the similar cases may sugges an association between the vascular events and the cause of the disease. Thus, it is important to consider thrombosis and other vascular events in every patient with cutis aplasia even in a neonate with normal examination in the frs day. We recommend that physicians should not judge that the disease always has a good prognosis and follow up the patients’ condition anyway.

  • XML | PDF | downloads: 74 | views: 262 | pages: 86-89

    Skin necrosis is considered as a rare but severe complication of Non-Steroidal Anti-Inflammatory Drugs (NSAIDs) injections. Symptoms comprise intense pain around the injection site, evolving into erythema, livedoid violaceous patch, hemorrhagic patch, and eventually necrosis of the skin. The pathogenesis is not fully clear. However, it is presumed that damage to an end artery and the cytotoxic effects of the drug are main causes. We present a patient who developed skin necrosis after ketorolac intravascular adminisration for the treatment of renal colic. To the bes of our knowledge, this is the frs report describing skin necrosis after ketorolac intravascular injection.

  • XML | PDF | downloads: 173 | views: 183 | pages: 90-93

    Warfarin resisance was known as subtherapeutic INR (International Normalized Ratio) in spite of normally prescribed doses of warfarin. There are few reports of warfarin resisance from Iran. In this article, we report a 43-year-old man with a hisory of deep vein thrombosis who took 10 mg of warfarin and 120 mg of enoxaparin daily. He was presented with new acute deep vein thrombosis while taking anticoagulants. Despite warfarin dose increase to 50 mg, the INR did not achieve the therapeutic level. His genetic tesing was negative for VKORC1 mutation but positive for CYP2C9*3, which proposed other underlying mechanisms for his warfarin resisance. This report added to the cases of warfarin resisance in Iran and herald more attention to warfarin metabolism and its interaction. Also it calls for checking serum warfarin level and Factor II and Factor X level for better evaluating compliance in patients presented with warfarin resistance.

Clinical Image(s)